I have daily headaches that are beginning to affect my ability to work. My doctor recently started me on 25mg of Topamax twice daily. I am on day two, with no relieve yet. Can anyone tell me how long it will take to see any difference? Any information would be appreciated.
That is a very low dose. Usually one takes 100mg, twice daily. It appears that he has you on the starter dose to work up to minimize side effects.
My doctor had me work up about a week at a time - and I stopped working up as soon as I felt better. Everyone is different. For a long time, 25mg did work for me but as I recall, it takes a while to kick in.
I had daily headaches/migraines for months and the last thing we tried was topomax (topamax). It caused me to have incredible reactions that resembled a stroke at one point so I quit taking it after I talked with my doctor. I was also taking Prilosec for some nausea. For some reason I had forgotten to take the prilosec for a couple days and hadn't had a headache. Got in the car to start a 6 hr trip and thought I should take it since I would be eating out a lot over the next few days. Within 30 minutes I had another headache that progressed to a migraine. (Thankfully I was riding and not driving.) I haven't taken the prilosec and haven't had a headache like that except for when I took too many tums one day.
Moral of the story, check your other meds for triggers. When I looked back, (you know that hind-sight is 20/20 thing) they started right after the dr put me on the stomach med.
Hi, after having serious migraines for about 3 months my neurologist put me on topamax to help it virtually kicked in right away 100mg at night i went from having migraines every day all day to just 2 or 3 a week and i also take imigarn to beat the migraine if it broke through.Topamax worked oup untill i had pneumonia and a blood clot last year and then nothing would help my migraines so i stopped the topamax.
Thank you. Are you on Topamax? If so, what dosage? My doctor says that there are more side effects at higher doses. Unfortunately, I have had a headache for the last 2 days. May be due to the weather, storms?
Hi, iwas on 100mg up untill last november.I came off it because i had previously in the April of last year had pneumonia and a blood clot on the lung and since then nothing would touch my migraines.I have recently been diagnosed with chronic fatigue syndrome and fybromyalgia which are being treated with a steroid infusion once a month migraines are back to pre pneumonia and i am happy.I never found stormy weather to affect me but it does a lot of migraine sufferes.Keep smiling!
I finally broke down and went to a dermatologist today and even she didn't know what was the cause of the rash on my face. She gave me a short acting injection of Pred. and I have had a killer headache since. This ***** because my headaches were just under control with the Topamax. Anyone else familiar with this side effect of Pred? I also have barely controlled high blood pressure.
Prednisone would raise your blood pressure (blood sugar, etc), and that in turn could cause headaches and other symptoms.
It should reduce the inflammation on your face, but alas, pred can have quite a few side effects.
Sorry not to have replied but was hospitilised with stroke symptons on 21st last week, tests show i have hemipligic migraines the symptons mirror a stroke .Doc has put me back on topamax to see if it will work once again.The steroids i am on for chronic fatigue have raised my blood sugars so i just have to watch my sugar intake.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.